MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. STIMQ PERIPHERAL NERVE STIMULATOR

STIMWAVE TECHNOLOGIES INC. STIMQ PERIPHERAL NERVE STIMULATOR
Model Number FR4A-TRL-A0;FR4A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Immediately following notification, stimwave quality and the territory manager reviewed events preceding the issue.The patient had a permanent procedure performed on (b)(6) 2019, in which one (1) stimq receiver stimulator (stq4-rcv-a0) and one (1) spare lead (stq4-spr-b0).The territory manager confirmed that the implant procedure was performed in a sterile environment, sterile field handling protocols were used, the procedure was completed in accordance with the product instructions for use, and the sterile barriers of all product used were intact prior to implant.The procedure was completed without complication, and the territory manager maintained contact with the patient following implant.On (b)(6) 2019, the patient reported drainage at the wound site to the implanting clinician.The patient visited the implanting clinician the same day for follow up.At the visit the implanting clinician took cultures of the wound site.The results returned positive for methicillin-resistant staphylococcus aureus (mrsa).The implanting clinician made the decision to explant the devices.The territory manager was notified on november 13, 2019 when contacted by the implanting clinician.The patient reported to be receiving therapy up until the moment of the explant.Through a review of sterilization and packaging records for the respective product lots, stimwave has confirmed that the product was delivered sterile, no trend of infection is evident for either lot, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.Infection is a known adverse event for peripheral nerve stimulators that is mitigated as far as possible in the product's risk management file.The source of the issue cannot be traced back to the device or procedure.The device did not fail to meet performance or safety specifications.Stimwave will continue to track and trend events.The root cause of the complaint is not attributed to device failure, the inability of the device to meet performance or safety specifications, or nonconformance to physical or functional device specifications.The stimwave product was not the source of the issue.The root cause of the issue is likely attributed to unknown patient comorbidities or non-compliance.Corrective action is not required to remedy the root cause of the complaint.The device did not fail to meet performance or safety specifications.Stimwave has confirmed that the issue is a known adverse event, mitigated as far as possible, and documented in the stimwave risk management file.Stimwave was in constant contact with the territory manager from november 13, 2019, onward regarding the complaint and the root cause investigation.Stimwave confirmed that the product did not fail to meet performance and safety specifications.Stimwave has informed all parties that the product was not the source issue.In compliance with medical device reporting requirements and responsibilities, stimwave quality and its chief medical officer have determined that this issue is considered reportable as the event resulted in a serious injury that required medical intervention to prevent impairment or permanent damage.This event was reported to the united states food and drug administration (fda) on december 6, 2019.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a complaint resulting from an infection reported to stimwave on (b)(6) 2019, by territory manager.

Brand Name
STIMQ PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
MDR Report Key9418645
Report Number3010676138-2019-00061
Device Sequence Number2579068
Product Code GZF
UDI-Device Identifier00818225020594
UDI-Public(01)00818225020594(17)210301(01)00818225020587(17)210301(21)201248-23
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2021
Device Model NumberFR4A-TRL-A0;FR4A-TRL-B0
Device Lot NumberSWO190321; SWO190321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;